Zoloft & Brain Zaps

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Zoloft & Brain Zaps

Postby ssmme » Thu May 01, 2008 5:42 am

I know this might sound crazy (ironic since I'm talking about Zoloft) but here goes anyway. I tried to stop taking my daily Zoloft pill. After about three or four days I began getting these strange sensations in my head. It felt like electrical zaps. After a few weeks I couldn't stand it anymore and started taking the Zoloft again. The zaps went away when I started taking the drug again. What's up with this? Am I addicted? There is nothing written in the info sheet they give me when I get new refills from the pharmacy. Has anyone had this happen with Zoloft or any SSRI drug for that matter? I've never been addicted to anything in my life and now I'm worried. Does it have anything to do with the brain lesions in my head? I really don't want to take this drug for the rest of my life but the brain zaps were really affecting me significantly and I don't want to go through that again. Help me!

Marcia
Marcia
User avatar
ssmme
Family Elder
 
Posts: 351
Joined: Sat Sep 22, 2007 3:00 pm
Location: Lexington, KY

Advertisement

Postby Artifishual » Thu May 01, 2008 5:48 am

OMG, ssmme I have never taken zoloft or heard of anything like that but i am willing to bet that zoloft is one of those drugs that you just can't up and stop taking. Maybe you have to whem yourself off of it . Maybe call your dr before you stop taking it again. Good luck not much help from me, maybe someone else with more knowlegde of this drug will post up. good luck and later, arti
Artifishual
Family Elder
 
Posts: 646
Joined: Sun Mar 09, 2008 4:00 pm

Postby gwa » Thu May 01, 2008 6:11 am

It might be easier to call your pharmacist and explain the zaps to him. He would have all of your meds on file and would be able to find potential side effects fairly quickly.

gwa
User avatar
gwa
Family Elder
 
Posts: 846
Joined: Thu Dec 01, 2005 4:00 pm

Postby naspass » Thu May 01, 2008 7:57 am

I can't say for sure with Zoloft but I know with Paxil this side effect has been noted in some who stop cold turkey. The advice is to gradually reduce the dose over time until you are down to nothing. I believe your Dr. should have some advice on how/when to reduce consumption based on your current dose.
User avatar
naspass
Newbie
 
Posts: 8
Joined: Sun Oct 28, 2007 4:00 pm

Postby ssmme » Thu May 01, 2008 12:18 pm

Maybe I should rethink going off my ssri. Not too long after I posted my husband pointed out this article.

http://www.guardian.co.uk/feedarticle?id=7493680

Marcia
Marcia
User avatar
ssmme
Family Elder
 
Posts: 351
Joined: Sat Sep 22, 2007 3:00 pm
Location: Lexington, KY

Postby AllyB » Thu May 01, 2008 3:26 pm

Hi there

I am on Cipralex also a SSRI and my doc has told me that when I am ready to stop it, I have to taper it off - half tablet a day for a week or two, then half tablet every second day etc, then stop, otherwise there are unpleasant side effects. The ones you descirbe are quite typical, also electric shocks in your limbs, amongst other withdrawal effects can happen.
Talk to your doc (he should have explained this to you) to make sure you are ready to stop, and to work out a regimen for stopping.

All the best.
Al
User avatar
AllyB
Family Elder
 
Posts: 360
Joined: Sun Apr 22, 2007 3:00 pm

Postby Sandrine » Mon May 05, 2008 3:03 am

Hallo ssmme,

I think you had the SSRI discontinuation syndrome, these "zaps" are described, e.g. here: http://en.wikipedia.org/wiki/SSRI_disco ... n_syndrome

Sandrine
User avatar
Sandrine
Family Member
 
Posts: 51
Joined: Mon Aug 27, 2007 3:00 pm
Location: Germany

Postby Misdiagnosed » Mon May 05, 2008 9:36 pm

Don't judge me!!!!! But this is my belief, I don't care what anyone says. Antidepressants should be in the water. I know I have researched the same stuff everyone has, but I will tell you: If you really, really need to be on an antidepressant, can get over the stigma and a bit of the sexual issue, it is a life maker.

I feel that If you have depression don't be some hero or martyr. We know how life can change in a moment and there are others around you who need you. A pill helps me cope, gives me an energy boost, and the 20 extra seconds to think before I react. Wellbutrin would be my first choice. Stopping any antidepressant should be with a doctors help they are serious meds, but they were literally a choice between life and death for me.
User avatar
Misdiagnosed
Getting to Know You...
 
Posts: 17
Joined: Sun May 04, 2008 3:00 pm
Location: Spokane, Washington


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users